Hail, Natchitoches
- When
- December 23, 9:15 AM CST
- Where
- Natchitoches County, 0.69 mi N of Robeline
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.690, -93.300
Dime size hail was reported in Robeline, Louisiana.
A large scale upper trough was anchored across the Central Plains with subtropical moisture wrapping around the southwest side of the upper low. This flow helped to enhance showers and thunderstorms across portions of Northwest Louisiana during the morning hours of December 23rd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A large scale upper trough was anchored across the Central Plains with subtropical moisture wrapping around the southwest side of the upper low. This flow helped to enhance showers and thunderstorms across portions of Northwest Louisiana during the morning hours of December 23rd. This convection developed in advance of an elevated frontal boundary. Instability was sufficient enough that some of the thunderstorms across Northern Louisiana produced non-severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 23, 8:36 AM CST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 836 AM CST TUE DEC 23 2014 .DISCUSSION... CONVECTION DEVELOPING QUICKLY ACROSS DEEP EAST TEXAS INTO WEST CENTRAL LOUISIANA IN THE WAKE OF A COLD FRONT WHICH HAD MOVED THROUGH ALL BUT OUR EXTREME SOUTHEAST PARISHES AS OF 14Z THIS MORNING. CONVECTION APPEARS TO BE DEVELOPING IN ADVANCE OF THE 850MB FRONT WHICH APPEARS TO BE IN THE NEIGHBORHOOD OF A LFK TO ELD LINE. UPDATED FCST TO INCLUDE TSRA MENTION ALONG AND SE OF THIS LINE FOR THE REMAINDER OF THE DAY. ALSO BASED ON RAW HRRR INPUT...HAVE RAISED POPS SLIGHTLY ACROSS THIS REGION AS WELL. COLD AIR ADVECTION CONTINUES TO BLEED SOUTH AND EAST IN THE WAKE OF THE FRONTAL BOUNDARY. TEMPERATURE FCST LOOKS GOOD OF NEAR STEADY OR SLOWLY FALLING TEMPERATURES THROUGH THE DAY ACROSS THE REMAINDER OF THE REGION. LIGHT AND OCCASIONAL POCKETS OF MODERATE RAINFALL CAN BE EXPECTED ACROSS THIS REGION DURING THE DAY. ALL OTHER GRIDS IN GOOD SHAPE...UPDATE OUT SHORTLY...13. && .PREV DISCUSSION... /ISSUED 657 AM CST TUE DEC 23 2014/ AVIATION... A COLD FRONT EARLY THIS AM EXTENDED FROM NORTHEAST TO SOUTHWEST ACROSS NORTH CENTRAL LOUISIANA INTO DEEP EAST TEXAS. ALONG AND TO THE EAST OF THIS BOUNDARY...IFR FLIGHT CATEGORIES PREVAILED WITH MVFR CONDITIONS FROM SOUTH CENTRAL ARKANSAS INTO PARTS OF NORTHWEST LOUISIANA AND INTO EAST AND DEEP EAST TEXAS. MOSTLY VFR PREVAILED FOR THE REST OF NORTHEAST TEXAS INTO SOUTHWEST ARKANSAS... BUT AN APPROACHING UPPER LEVEL TROUGH OF LOW PRESSURE WAS PROVIDING A LARGE AREA OF LIGHT RAIN WITH CEILINGS ABOVE 3 KFT. AS THE RAIN AREA CONTINUES TO SHIFT EAST THERE WILL BE A LOWERING OF THE CLOUDS TO MVFR AND IFR AT TIMES WITH VISIBILITIES DROPPING BELOW 6 STATUTE MILES DURING THE DAY AND INTO THE EVENING. THIS IN PART TO A SURFACE LOW DEVELOPING AND MOVING NORTHEAST ALONG THE SURFACE BOUNDARY. DRY AIR WILL FILTER INTO THE FOUR STATE REGION OVERNIGHT PROVIDING A BRIEF PERIOD OF VFR. HOWEVER WRAP AROUND MOISTURE WILL SPREAD BACK INTO THE REGION LATE TONIGHT AND INTO THE LATE MORNING AND MID DAY HOURS WEDNESDAY RETURNING MVFR/IFR CEILINGS. NORTHWEST TO NORTH WINDS OF 5-12 KNOTS WILL OCCUR FOR ALL BUT PARTS OF SOUTH CENTRAL ARKANSAS AND PARTS OF NORTH CENTRAL AND LOWER NORTHWEST LOUISIANA. ONCE THE SURFACE LOW SHIFTS INTO MISSISSIPPI AND MOVING AWAY FROM THE AREA THE WINDS WILL BE MORE WESTERLY AND INCREASE TO 8-15 KNOTS WEDNESDAY MORNING INTO THE AFTERNOON. /06/ PREV DISCUSSION... /ISSUED 433 AM CST TUE DEC 23 2014/ DISCUSSION... LARGE-SCALE UPPER LOW CENTERED OVER SRN IA THIS MORNING CONTINUES TO WRAP SUB-TROPICAL MOISTURE IN OVER MUCH OF THE CONUS. VORT DIGGING SEWD AROUND THE SW SIDE OF THE UPPER LOW ALREADY GENERATING A LARGE AREA OF RAINFALL OVER MUCH OF TX. THIS IS FCST TO CONTINUE EXPANDING EWD TODAY AS THE TROF DEEPENS AND FORCES A COLD FRONT THROUGH OUR REGION. HAVE INCREASED POPS QUITE A BIT FOR TODAY AS A RESULT. COOL TEMPERATURES ARE IN STORE FOR US TODAY AND WEDNESDAY... AND WE MAY EVEN SEE A FEW FLURRIES MAINLY ALONG AND N OF I-30 WEDNESDAY MORNING. NO ACCUMULATION IS EXPECTED AT THIS TIME. HOWEVER...COOLER TEMPS WON'T LAST LONG. PROGRESSIVE UPPER LEVEL FLOW PATTERN WILL QUICKLY WHISK THE UPPER TROF EWD AND LEAVE OUR REGION UNDER WEAK RIDGING FOR CHRISTMAS DAY...WHICH WILL BRING OUR TEMPS BACK UP ABOVE SEASONAL NORMALS. ALL IN ALL... SHOULD BE A NICE DAY FOR OUTDOOR ACTIVITIES. BY THURSDAY EVENING...SW FLOW ALOFT WILL TAKE HOLD AND REMAIN IN PLACE THROUGH THE END OF THE FCST PD...AS SEVERAL DISTURBANCES MOVE OVHD. CONSEQUENTLY...CHANCES FOR RAIN WILL CREEP BACK INTO THE FCST FOR THE UPCOMING WEEKEND WITH TEMPS RETURNING TO AT OR JUST SLIGHTLY BELOW NORMAL. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 53 38 50 33 58 / 60 40 10 0 0 MLU 60 40 51 32 56 / 80 50 10 0 0 DEQ 50 34 48 27 56 / 60 30 20 0 0 TXK 51 36 47 32 55 / 60 30 10 0 0 ELD 52 38 48 30 56 / 60 50 10 0 0 TYR 51 37 48 33 59 / 60 10 10 0 0 GGG 52 36 50 31 59 / 60 20 10 0 0 LFK 56 37 52 32 60 / 60 20 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 856 AM CST TUE DEC 23 2014 ARZ050-051-059-060-OKZ077-TXZ096-097-108-109-231800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MCCURTAIN-RED RIVER-BOWIE- FRANKLIN-TITUS- 856 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A COLD LIGHT RAIN CAN BE EXPECTED ACROSS THE REGION TODAY IN THE ] WAKE OF A STRONG COLD FRONT WHICH MOVED THROUGH THE REGION LATE ON MONDAY. LATE TONIGHT...A FEW LIGHT SNOW FLURRIES LIKELY MIXED WITH LIGHT RAIN WILL BE POSSIBLE FOR PORTIONS OF THE REGION GENERALLY ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR LATE TONIGHT. HOWEVER...NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. ARZ061-070>073-LAZ001>003-TXZ110>112-124>126-136>138-149>151- 231800- NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER- CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE- RUSK-PANOLA- 856 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... PERIOD OF LIGHT TO MODERATE RAIN WILL BE POSSIBLE ACROSS THE REGION TODAY INTO EARLY THIS EVENING IN THE WAKE OF A STRONG COLD FRONT WHICH MOVED THROUGH THE REGION LAST NIGHT. THE PRECIPITATION SHOULD TAPER OFF TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. LAZ004>006-010>014-017>022-TXZ152-153-165>167-231800- CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 856 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS ALONG AND IN THE WAKE OF A STRONG COLD FRONT WILL CONTINUE TO OVERSPREAD THE REGION TODAY INTO THIS EVENING. THUNDERSTORMS WILL BE MOST PROBABLE TODAY. ANY SEVERE THUNDERSTORM PROBABILITY SHOULD BE SOUTH AND EAST OF THE REGION TODAY. PERIODS OF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE REGION TODAY AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 13
The Ft Polk radar (KPOE), 67 km away, was scanning. The volume nearest the first event began at 15:16 UTC.
4 hail. Local standard time, as filed.
Dime size hail was reported in Robeline, Louisiana.
Dime size hail was reported at Hwy. 117 in Provencal, Louisiana.
Dime size hail was reported in West Monroe, Louisiana.
Dime size hail was reported at the University of Louisiana Monroe campus.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2014Every state in 2014This day in weather historyWarnings in Louisiana, December 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 546825, 546826, 546827, 546828.